Texas, 2011

Wildfire in Texas, July 13, 2011

July 13, 2011 · NWS AMA · 1 event in 1 county or zone

The S. Duncan #2 Wildfire began around 0249 CST about eleven miles north of Skellytown Texas in Hutchinson County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The S. Duncan #2 Wildfire began around 0249 CST about eleven miles north of Skellytown Texas in Hutchinson County. The wildfire was caused by the burning of leaves and other debris. The wildfire consumed an estimated seven hundred acres. There was a report that one home was threatened, however the home was not damaged or destroyed. There were also no reports of injuries or fatalities. The wildfire was contained around 1300 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 13, 2:43 AM CST, 6 minutes earlier.

Area forecast discussion, Jul 13, 2:43 AM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
343 AM CDT WED JUL 13 2011

.DISCUSSION...
FORECAST CHALLENGES THIS PACKAGE WILL BE CONVECTION CHANCES
TODAY...TONIGHT AND EVEN THURSDAY. SUB-TROPICAL MOISTURE PLUME
EXTENDS FROM MEXICO NORTHEASTWARD ACROSS WEST TX AND INTO THE CENTRAL
PLAINS STATES. REMNANTS OF THE TUTT LOW...NOW AN OPEN WAVE AT
H250...SHIFTED WELL EAST OF THE PANHANDLES. UPPER HIGH BUILDING OVER
CENTRAL TX TODAY WITH THE PANHANDLES ON THE WESTERN PERIPHERY OF THE
UPPER HIGH. SHORTWAVE ENERGY TRACKING NORTHEAST OVER FAR WEST TX
AROUND 18Z TODAY AND APPROACHING THE FORECAST AREA AROUND 21Z TODAY
TO 00Z THURSDAY. WITH AMPLE MOISTURE IN PLACE...PWATS AT KAMA RUNNING
BETWEEN 1.30 AND 1.5 INCHES WHICH IS ROUGHLY +2 STANDARD DEVIATIONS
OF NORMAL...ALONG WITH THE UPPER LEVEL SUPPORT AND DIURNAL
HEATING...SHOULD BE SUFFICIENT FOR CONVECTION TO DEVELOP THIS
AFTERNOON INTO TONIGHT ANYWHERE ACROSS THE PANHANDLES. EXPECTING THE
CONVECTION TO GRADUALLY DISSIPATE AROUND 06Z TO 09Z THURSDAY. UPPER
HIGH ON THURSDAY BUILDS IN ACROSS WESTERN OK AND THE EASTERN
PANHANDLES AS SUB-TROPICAL MOISTURE PLUME BEGINS TO SHIFT WEST INTO
THE WESTERN PANHANDLES AND THE SOUTHERN ROCKIES. CONTINUED UPPER
LEVEL SUPPORT OVER THE SOUTHERN ROCKIES SHOULD BE ENOUGH TO ALLOW
CONVECTION TO DEVELOP THURSDAY AFTERNOON AND EVENING OVER THE WESTERN
PANHANDLES. WILL INTRODUCE SLIGHT CHANCE POPS ACROSS THE WESTERN
SECTIONS OF THE FORECAST AREA. UPPER HIGH BUILDS NORTHWARD INTO THE
CENTRAL PLAINS STATES LATE IN THE WEEK AND EARLY THIS WEEKEND AS
MOISTURE PLUME SHUNNED FURTHER WESTWARD AWAY FROM THE PANHANDLES.
STILL CANNOT COMPLETELY RULE OUT CONVECTION MAINLY ACROSS THE EXTREME
NORTHWEST SECTIONS OF THE FORECAST AREA FRIDAY AFTERNOON AND
EVENING...HOWEVER WILL LEAVE FORECAST DRY AFTER THURSDAY NIGHT FOR
NOW. AS UPPER HIGH BUILDS EAST TOWARD THE MID MS RIVER VALLEY THIS
WEEKEND...INVERTED TROUGH TRACKS WEST FROM THE TX COAST INTO CENTRAL
TX AND ACROSS WEST TX BY SUNDAY. POSSIBLE TROPICAL WAVE MOVES INTO
SOUTH TX BY THE MIDDLE OF NEXT WEEK AND INTO WEST TX BY NEXT
THURSDAY. CONVECTION ASSOCIATED WITH THIS FEATURE EXPECTED TO REMAIN
SOUTH OF THE PANHANDLES...BUT SOMETHING WORTH MONITORING NONETHELESS.

SCHNEIDER

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS EXPECTED TO REMAIN BELOW ELEVATED AND CRITICAL
THROUGH THE FORECAST PERIOD.

SCHNEIDER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                95  69  97  70  98 /  20  20  10  10   5
BEAVER OK                 100  71 103  71 107 /  20  20  10  10   5
BOISE CITY OK              95  66  98  67 101 /  20  30  20  20  10
BORGER TX                  99  75 101  75 102 /  20  20  10  10   5
BOYS RANCH TX              95  69  99  69 100 /  20  20  20  20   5
CANYON TX                  95  68  97  69  97 /  20  20  10  10   5
CLARENDON TX               97  72  99  73 101 /  20  20  10  10   5
DALHART TX                 95  66  99  67  99 /  20  30  20  20   5
GUYMON OK                  98  70 103  71 102 /  20  20  10  10   5
HEREFORD TX                94  67  96  68  96 /  20  20  10  10   5
LIPSCOMB TX               100  71 101  72 104 /  20  20  10  10   5
PAMPA TX                   96  70  98  72  99 /  20  20  10  10   5
SHAMROCK TX                99  73 101  74 102 /  20  20  10  10   5
WELLINGTON TX             100  74 101  74 103 /  20  20  10  10   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

16/11
Hazardous weather outlook, Jul 12, 2:31 PM CST, 12 hours 18 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT TUE JUL 12 2011

OKZ001>003-TXZ001>020-131100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
331 PM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME STRONG
PRODUCING GUSTY WINDS AND SMALL HAIL ALONG WITH LOCALLY HEAVY
RAINFALL...BUT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT ACROSS WESTERN SECTIONS OF THE PANHANDLES. SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hutchinson

When
July 13, 2:49 AM CST to 1:00 PM CST
Where
Hutchinson forecast zone
Reported by
Fire Department/Rescue
Coordinates
35.840, -101.355 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337976.